Alert archive / New York / Flash Flood Warnings in 2014

Flash Flood Warning 32, NWS Albany, NY

August 21, 2014Fulton County, Herkimer County, Montgomery County, New York

NWS Albany, NY issued this flash flood warning at Aug 21, 2014, 8:22 PM EDT for Fulton County, Herkimer County, Montgomery County, New York. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2014, 8:22 PM EDT (00:22 UTC)
Expired
Aug 22, 2014, 2:15 AM EDT
In force
6 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Fulton County, NY, Herkimer County, NY, Montgomery County, NY

The radar

The Albany radar (KENX), 60 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 8:45 PM EDTFLASH FLOODCanajoharie, NYSTATE HIGHWAY 5 CLOSED NEAR THE PALATINE BRIDGE.
Aug 21, 9:30 PM EDTFLASH FLOODCanajoharie, NYMUD SLIDE ON RTE 5S BETWEEN CANAJOHARIE AND RTE 162
Aug 21, 9:30 PM EDTFLASH FLOODCanajoharie, NYPORTION OF MONK ROAD WASHED OUT IN CANAJOHARIE.
Aug 21, 9:34 PM EDTFLASH FLOODFonda, NYEXCESSIVE FLOODING ON MAIN ST AND BROADWAY IN FONDA. STATE OF EMERGENCY DECLARED IN FONDA.
Aug 21, 10:30 PM EDTFLASH FLOODCanajoharie, NYNUMEROUS ROADWAYS CLOSED DUE TO FLOODING INCLUDING TOWNS OF GLENN...PALATINE...AND CANAJOHARIE.
Aug 21, 10:30 PM EDTFLASH FLOODCanajoharie, NYNYS THRUWAY CLOSED BETWEEN EXITS 28 AND 29A DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2014-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2014-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
281 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

732 
WGUS51 KALY 220022
FFWALY
NYC035-043-057-220315-
/O.NEW.KALY.FF.W.0032.140822T0022Z-140822T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
822 PM EDT THU AUG 21 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN FULTON COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...JOHNSTOWN...GLOVERSVILLE...
  SOUTHEASTERN HERKIMER COUNTY IN EASTERN NEW YORK...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...FONDA...CANAJOHARIE...

* UNTIL 1115 PM EDT

* AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRIBES
  HILL...ST. JOHNSVILLE...MAYFIELD...FORT PLAIN...FORT JOHNSON...
  EPHRATAH...DOLGEVILLE AND BROADALBIN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES IN THE NEXT 2 HOURS 
ARE LIKELY IN SOME RIVER BASINS IN THIS AREA. THIS IS IN ADDITION TO 
THE ONE AND A HALF TO TWO INCHES THAT HAVE FALLEN IN THESE BASINS SO 
FAR THIS EVENING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY
OR TWITTER @NWSALBANY.

&&

LAT...LON 4311 7477 4311 7411 4278 7437 4278 7448
      4281 7455 4283 7464 4282 7466 4289 7486
      4289 7488 4286 7489 4287 7493

$$

SNYDER
2 follow-up statements
891 
WGUS51 KALY 220307
FFWALY
NYC035-043-057-220615-
/O.EXT.KALY.FF.W.0032.000000T0000Z-140822T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1107 PM EDT THU AUG 21 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHERN FULTON COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...JOHNSTOWN...GLOVERSVILLE...
  SOUTHEASTERN HERKIMER COUNTY IN EASTERN NEW YORK...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...FONDA...CANAJOHARIE...

* UNTIL 215 AM EDT

* AT 1104 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRIBES
  HILL...ST. JOHNSVILLE...MAYFIELD...FORT PLAIN...FORT JOHNSON...    
  EPHRATAH...DOLGEVILLE AND BROADALBIN.

NUMEROUS ROADWAYS REMAIN CLOSED TO DUE TO ONGOING FLOODING. THESE 
INCLUDE...BUT ARE NOT LIMITED TO...ROUTE 5 AND 5S...ROUTE 30A IN 
MONTGOMERY COUNTY WEST TO THE HERKIMER COUNTY LINE...AND THE NEW 
YORK STATE THRUWAY NEAR EXIT 27.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY
OR TWITTER @NWSALBANY.

&&

LAT...LON 4311 7477 4311 7411 4278 7437 4278 7448
      4281 7455 4283 7464 4282 7466 4289 7486
      4289 7488 4286 7489 4287 7493

$$
466 
WGUS71 KALY 220614
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
214 AM EDT FRI AUG 22 2014

NYC035-043-057-220624-
/O.EXP.KALY.FF.W.0032.000000T0000Z-140822T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY NY-FULTON NY-HERKIMER NY-
214 AM EDT FRI AUG 22 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 215 AM EDT FOR SOUTHEASTERN
HERKIMER...SOUTHERN FULTON AND MONTGOMERY COUNTIES...

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY
OR TWITTER @NWSALBANY.

LAT...LON 4311 7477 4311 7411 4278 7437 4278 7448
      4281 7455 4283 7464 4282 7466 4289 7486
      4289 7488 4286 7489 4287 7493

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 6:52 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 21, 6:52 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
652 PM EDT THU AUG 21 2014

.SYNOPSIS...
A SLOW MOVING UPPER LEVEL LOW OVER THE EASTERN GREAT LAKES REGION
WILL CONTINUE TO BRING SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY
HEAVY RAIN...AS IT DRIFTS EASTWARD THROUGH TONIGHT. THE UPPER LEVEL
LOW WILL TRACK OFF THE COAST TOMORROW WITH A FEW LINGERING SHOWERS
AND COOL TEMPERATURES OVER THE AREA. IMPROVING CONDITIONS ARE
EXPECTED OVER THE WEEKEND AS HIGH PRESSURE BUILDS AT ALL LEVELS OF
THE ATMOSPHERE FROM QUEBEC INTO THE NORTHEAST. IT WILL BRING INCREASING
AMOUNTS OF SUNSHINE AND WARMER TEMPERATURES INTO NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 652 PM EDT...AN UPPER LEVEL LOW IS CURRENTLY SITUATED OVER THE
EASTERN PORTION OF LAKE ONTARIO. THIS UPPER LEVEL ENERGY HAS
PROVIDED THE LIFT FOR THE SHOWERS AND THUNDERSTORMS THAT HAVE BEEN
ONGOING FROM THE AFTERNOON AND INTO THE EVENING HOURS SO FAR.

WITH PLENTY OF CLOUD COVER IN PLACE...SFC BASED INSTABILITY IS
LIMITED...WHICH IS HELPING KEEP THE THREAT FOR SEVERE WEATHER LOW.
THE LATEST LAPS ANALYSIS SHOWS ONLY UP TO 1000 J/KG OF SFC BASED CAPE
CURRENTLY PRESENT...WITH THE HIGHEST VALUES IN THE WESTERN AND
SOUTHERN PARTS OF THE CWA. THERE IS MORE SFC BASED CAPE ACROSS
CENTRAL NY AND INTO NE PA...AND THESE ARE THE LOCATIONS WHERE A
HANDFUL OF SEVERE REPORTS HAVE OCCURRED TODAY. WITH THE LOSS OF
DAYTIME HEATING...WE SEE NO REASON WHY CAPE SHOULD CONTINUE TO
WANE...AND KEEP THE THREAT FOR SEVERE STORMS FROM OUR AREA.
THUNDER WILL CONTINUE TO OCCUR...AS ELEVATED INSTABILITY WILL BE
PRESENT.

ALSO...WITH PWATS ABOVE NORMAL /AROUND 1.63 INCHES FROM THIS
MORNINGS KALY SOUNDING/...DEW POINTS INTO THE 60S...AND HIGH FZL
LEVELS /FZL LEVELS AROUND 12000 FT/....THE THREAT FOR HEAVY
RAINFALL WILL CONTINUE TO BE POSSIBLE WITH ANY SHOWER OR
THUNDERSTORM...AS WARM RAIN PROCESSES WILL DOMINATE. SEVERAL
CLUSTERS OF SHOWERS/THUNDERSTORMS HAVE PRODUCED ONE TO TWO INCHES
OF RAIN IN A SHORT PERIOD OF TIME...AND A FEW FLOOD ADVISORIES
HAVE BEEN ISSUED TO ADDRESS THESE SHOWERS/THUNDERSTORMS. WITH
SHOWERS/THUNDERSTORMS STILL ONGOING...ESPECIALLY ACROSS THE
ADIRONDACKS AND MOHAWK VALLEY...THE THREAT FOR ADDITIONAL MINOR
FLOOD CONCERNS WILL CONTINUE...AS THIS ACTIVITY MOVES EASTWARD.
LUCKILY...THERE IS ENOUGH FLOW TO KEEP THE SHOWERS/THUNDERSTORMS
MOVING ALONG...AND PREVENT TOO MUCH FROM FALLING OVER ANY ONE
PARTICULAR LOCATION. STILL...WE WILL CONTINUE TO MONITOR FOR THE
POTENTIAL FOR LOCALIZED FLOODING OVER THE NEXT FEW HOURS. SEE OUR
HYDRO DISCUSSION FOR MORE DETAILS.

POPS TAPER DOWN TO CHANCE FOR LATE TONIGHT /BY ABOUT MIDNIGHT OR SO/ AS
THE CORE OF THE UPPER LEVEL LOW MOVES OVERHEAD...AND THE BEST
FORCING STARTS TO SHIFT EAST OF THE AREA. HOWEVER...IT STILL LOOKS
TO REMAIN CLOUDY THROUGH THE OVERNIGHT HOURS...WITH MIN TEMPS
MAINLY IN THE UPPER 50S TO MID 60S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
TOMORROW...THE UPPER LEVEL LOW WILL START TO SHIFT OFFSHORE.
HOWEVER...CYCLONIC FLOW AROUND THIS SYSTEM WILL CONTINUE TO ALLOW
FOR THE THREAT FOR SOME SCATTERED SHOWERS...ESP DURING DAYTIME
HEATING. ANY RAINFALL WILL BE MUCH LIGHTER ON FRIDAY...AS THE BEST
MOISTURE WILL BE STARTING TO SHIFT SOUTH AND EAST TOWARDS
SOUTHERN NEW ENGLAND. IT STILL LOOKS TO STAY FAIRLY CLOUDY WITH
THE UPPER LOW NEARBY...SO TEMPS WILL BE HELD DOWN. MAX TEMPS WILL
ONLY BE IN THE UPPER 60S TO MID 70S.

THE UPPER LEVEL LOW WILL CONTINUE TO MOVE AWAY FROM THE REGION
BETWEEN FRIDAY NIGHT AND SATURDAY. A LINGERING SPRINKLE OR SHOWER
CANNOT TOTALLY BE RULED OUT OVER THE HIGH TERRAIN...OTHERWISE IT
LOOKS TO BE DRY. FINALLY...SOME BREAKS IN THE CLOUDS WILL START TO
OCCUR...ESP BY SAT MORNING FROM NORTH TO SOUTH...AS DRIER AIR
STARTS TO WORK IN FROM SOUTHERN CANADA. MIN TEMPS FRI NIGHT WILL
BE IN THE 50S...WITH HIGHS ON SATURDAY IN THE 70S.

UPPER LEVEL RIDGING WILL START TO BUILD INTO THE AREA FOR SATURDAY
NIGHT FROM THE GREAT LAKES AND OHIO VALLEY. WITH CLEARING SKIES
AND LIGHT WINDS...GOOD RADIATIONAL COOLING CAN BE
EXPECTED...ALLOWING FOR TEMPS TO FALL EASILY. OVERNIGHT LOWS WILL
RANGE FROM THE UPPER 40S OVER THE ADIRONDACKS TO THE MID 50S IN
THE CAPITAL REGION AND MID HUDSON VALLEY.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
HIGH PRESSURE DOMINATES THE WEATHER OVER THE REGION SUNDAY THROUGH
WEDNESDAY WITH GRADUAL WARMING EACH DAY AS THE HIGH PRESSURE BUILDS
OFFSHORE. HIGHS SUNDAY AND MONDAY IN THE MID 70S TO LOWER 80S. HIGHS
TUESDAY AND WEDNESDAY IN THE LOWER TO MID 80S...WITH UPPER 70S TO
LOWER 80S IN HIGHER TERRAIN.

A WEAK COLD FRONT JUST BEGINS TO APPROACH WEDNESDAY NIGHT AND
THURSDAY BUT THE LOW LEVEL THERMAL RIDGING SHOULD STILL BE IN PLACE.
SO...JUST SOME ISOLATED SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT
AND THURSDAY WITH HIGHS THURSDAY IN THE 80S.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
PRIMARY 500HPA SHORT WV IS MOVING INTO FCA W/ITS ASSOC WK SFC TROF...AND
SCT -SHRA/TSTMS ARE EVOLVING INTO MORE WIDESPREAD -SHRA...AND EMBEDDED
TSTMS AS THEY ARE MVNG INTO AREAS OF ELEVATED CAPE. CIGS AND OR
VSBYS WILL BE MVFR DURING THIS EVENING...WITH AREAS IFR IN TSTMS
THIS EVENING...BCMG IFR OVERNIGHT WITH LOWERING CIGS AND AREAS OF
FOG FORMING. WINDS WILL BE LIGHT NORTHEAST TO SOUTHEAST THIS
EVENING BCMG NEAR CALM OVERNIGHT.

FRI THE SFC TROF WILL LINGER NR WESTERN PERIPHERY OF FCA...AS SVRL
500HPA SHORT WVS DROP SE IN WAKE OF THE DEPARTING 500HPA CUTOFF.
SCT-BKN -SHRA WILL DIM THROUGH THE DAY AS DRIER AIR FILTERS IN
LLVLS FROM HIGH PRESSURE BUILDING SOUTH UNDER 500HPA RIDGE OVER
QB. WINDS WILL BCMG LIGHT NE. CIGS/VSBY WILL BE MVFR MUCH OF THE
DAY...IMPVG TO VFR TWRDS EVNG.

OUTLOOK...

FRIDAY NIGHT: LOW OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
SUNDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
MONDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
MONDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
TUESDAY: NO OPERATIONAL IMPACT.  NO SIG WX.

&&

.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT WILL
KEEP FIRE WEATHER CONCERNS AT A MINIMUM. RH VALUES WILL BE NEAR
100 PERCENT IN MOST LOCATIONS TONIGHT. WITH CLOUDS AND SCATTERED SHOWERS
AROUND TOMORROW...RH VALUES WILL REMAIN ABOVE 70 PERCENT THROUGH
THE ENTIRE DAY...WITH LIGHT AND VARIABLE WINDS.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS ARE CURRENTLY MOVING ACROSS THE REGION
THANKS TO A SLOW MOVING UPPER LEVEL LOW. THESE HEAVIEST OF THESE SHOWERS
AND THUNDERSTORMS ARE PRODUCING HEAVY RAINFALL OF UP TO TWO INCHES
PER HOUR.

SOME AREAS...GENERALLY FROM AROUND AMSTERDAM NORTHEAST ACROSS THE
SACANDAGA LAKE AND INTO WESTERN SARATOGA COUNTY...SAW TWO TO FOUR
INCHES OF RAIN LAST NIGHT. SOME PARTS OF THE ADIRONDACKS AND
MOHAWK VALLEY SAW AN ADDITIONAL ONE TO TWO INCHES OF RAIN WITH THE
LATEST ACTIVITY LATE THIS AFTERNOON INTO THIS EVENING. ELSEWHERE...GROUND
CONDITIONS HAVE BEEN RATHER DRY...DUE TO A LACK OF RECENT
RAINFALL. AS A RESULT...MOST AREAS WILL BE ABLE TO HANDLE SOME
RAINFALL. HOWEVER...IF HEAVY RAIN OCCURS OVER THOSE AREAS THAT SAW
RAINFALL LAST NIGHT OR IF RAINFALL REPEATEDLY MOVES OVER THE SAME
LOCATION THROUGH INTO EVENING...THEN SOME MINOR FLOODING OF
URBAN...POOR DRAINAGE AND LOW LYING AREAS MAY OCCUR. AN ISOLATED
FLASH FLOOD CANNOT TOTALLY BE RULED OUT...ALTHOUGH ANY POSSIBLE
FLOOD ISSUES WOULD LIKELY BE MORE OF THE POOR DRAINAGE/URBAN TYPE
CONCERNS.

THE THREAT FOR HEAVY RAINFALL WILL END TONIGHT...AS THE BEST
FORCING STARTS TO SHIFT AWAY FROM THE AREA. EVEN THOUGH THERE MAY
SOME LINGERING RAIN SHOWERS INTO TOMORROW...NO ADDITIONAL HEAVY
RAINFALL IS EXPECTED.

WHILE THERE MAY BE SOME RISES ON MAIN STREAM RIVERS DUE TO THE
RAINFALL...NO FLOODING OF LARGER RIVERS IS EXPECTED. WITH DRY
WEATHER RETURNING FOR SUNDAY INTO NEXT WEEK...RIVER LEVELS WILL
RECEDE AND/OR HOLD STEADY INTO NEXT WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...FRUGIS/SNYDER
NEAR TERM...FRUGIS
SHORT TERM...FRUGIS
LONG TERM...NAS
AVIATION...IRL/SNYDER
FIRE WEATHER...FRUGIS
HYDROLOGY...FRUGIS
Hazardous weather outlook, Aug 21, 4:09 PM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
409 PM EDT THU AUG 21 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-221100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
409 PM EDT THU AUG 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION THROUGH TONIGHT.
SOME OF THE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL...WHICH MAY
LEAD TO MINOR FLOODING OF URBAN...LOW LYING AND POOR DRAINAGE
AREAS. AN ISOLATED FLASH FLOOD CANNOT TOTALLY BE RULED OUT.

WHILE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...AN ISOLATED
STRONG WIND GUST CANNOT BE RULED OUT WITHIN ANY THUNDERSTORM
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WHILE SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...SPOTTERS
ARE ENCOURAGED TO PASS ALONG ANY MEASURED RAINFALL TOTALS OR
REPORTS OF FLOODED ROADWAYS TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Aug 21, 2:24 PM EDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
224 PM EDT THU AUG 21 2014

NYZ040-047>049-211930-
MONTGOMERY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-
EASTERN SCHENECTADY NY-
224 PM EDT THU AUG 21 2014

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...

AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN.  THIS STORM WAS LOCATED 6 MILES NORTHWEST OF DELANSON...OR
ABOUT 10 MILES SOUTHWEST OF AMSTERDAM...AND MOVING NORTHEAST AT 10
MPH.

LOCALLY HEAVY RAIN COULD PRODUCE PONDING OF WATER ON ROADWAYS AND
POOR DRAINAGE AREAS.

THE THUNDERSTORM WILL BE NEAR...
DELANSON BY 235 PM EDT
6 MILES NORTHWEST OF DUANESBURG BY 255 PM EDT
ROTTERDAM JUNCTION BY 330 PM EDT

LAT...LON 4295 7410 4283 7399 4269 7427 4284 7443
TIME...MOT...LOC 1823Z 243DEG 7KT 4281 7426

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 9:02 PM EDTAreal Flood AdvisoryALYSchoharie3 hr
Aug 21, 9:18 PM EDTFlash Flood WarningALYSchoharie6 hr
Aug 22, 12:01 AM EDTRiver Flood WarningALYMontgomery10 hr
Aug 22, 9:51 AM EDTAreal Flood AdvisoryALYMontgomery, Schoharie3 hr

Nearby

Flash Flood Warnings in New York, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.